Missouri, 2026

Wildfire in Missouri, March 29, 2026

March 29, 2026 · NWS SGF · 1 event in 1 county or zone

A 582 acre wildfire occurred in Camden County near the town of Edwards on the afternoon of March 29th. No structures were damaged or destroyed.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A 582 acre wildfire occurred in Camden County near the town of Edwards on the afternoon of March 29th. No structures were damaged or destroyed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 29, 2:09 PM CST, 46 minutes earlier. Its key messages:

  • Elevated to localized significant fire weather conditions today and again on Monday. Relative humidity values will be in the 30-40% range with wind gusts up to 30 mph today with wind gusts up to 40 mph on Monday.
  • A large warm up occurs again Monday and Tuesday with near record breaking temperatures. Windy conditions are expected Monday and Tuesday approaching wind advisory criteria in the west.
  • An active pattern builds into the region by the middle of the week through next weekend featuring daily rain and thunderstorm chances.
Area forecast discussion, Mar 29, 2:09 PM CST, 46 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
309 PM CDT Sun Mar 29 2026

.KEY MESSAGES...

- Elevated to localized significant fire weather conditions
  today and again on Monday. Relative humidity values will be in
  the 30-40% range with wind gusts up to 30 mph today with wind
  gusts up to 40 mph on Monday.

- A large warm up occurs again Monday and Tuesday with near
  record breaking temperatures. Windy conditions are expected
  Monday and Tuesday approaching wind advisory criteria in the
  west.

- An active pattern builds into the region by the middle of the
  week through next weekend featuring daily rain and
  thunderstorm chances.

&&

.SHORT TERM /THROUGH MONDAY/...
Issued at 1255 PM CDT Sun Mar 29 2026

We're currently sitting in between a surface high to our east
and a surface low to our west which caused a bit of cloud cover
to form over the area. This kept our temperatures a little
cooler than we anticipated but they are right on track now that
cloud cover has pushed off to the northeast. There's still a dry
air mass in place dewpoints had to be lowered by a couple of
degrees today. Min RH is expected to get into the 30-40% range
and southerly wind gusts are gusting to 30 mph. Though, lowest
dewpoints coincide with the weaker wind gusts out over the
eastern Ozarks. Therefore, only messaging elevated fire weather
conditions today. Winds will continue to stay elevated gusting
near 20 mph through the rest of the evening and into the
overnight hours. Lows will stay relatively warm tonight due to
WAA with temperatures almost 20 degrees warmer in some places
with lows in the upper 50s to lower 60s with clear skies.

Mid-level high pressure builds over the southeast and we go into
zonal flow for the start of the work week. High temperatures
will be warm in the 80s and will threaten to break records.
Winds will be gusty for Monday and Tuesday with southwesterly
wind gusts up to 40 mph especially west of Highway 65. RH values
will steadily increase over the next couple of days, though with
the dry fuels and gusty winds, we'll still be messaging elevated
fire weather conditions through Tuesday.

Tuesday afternoon/evening is the start of the pattern change
that's incoming for this week. Rain chances start to increase by
Tuesday afternoon (30-50%) and we may get a few rumbles of
thunder. No severe weather is expected at this time and rain is
forecast to continue through the night.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Issued at 1255 PM CDT Sun Mar 29 2026

An active pattern will be in store for us for the rest of the
week into Easter weekend. If you have plans, be sure to stay up
to date with the latest forecast as we will see several rounds
of rain through the weekend.

We'll have a front stall over the area starting on Wednesday
with rain chances everyday through Saturday. The WPC 7 day WPC
map has 3-5" of rain falling over the area over that period of
time with the higher axis of QPF falling along and west of I-44.
This axis may oscillate over time, but it is currently situated
over the area where models have the highest PWATs (1.5-1.6")
which would be well over the 90th percentile for this time of
year (0.99"). We'll have plenty of moisture to work with and
should see some decent rainfall with these rounds of showers and
thunderstorms. Looking ahead into the long term forecast,
Wednesday is forecast to receive the highest QPF with a possible
1.5-2" of rain falling over the course of the day. There may be
nuisance flooding, but with the overall drought outlook, we
aren't expecting any major flooding at this time. Though, we are
in a Marginal Excessive Rainfall Outlook (1/4) for Wednesday
and Thursday which would match up well with our nuisance
flooding messaging through this event.

Probabilistic rainfall amounts from NBM 72hr precip product
(Wed-Fri):
30-40% for >3"
15-20% for >4"
(These probabilities are highest along I-44)

Expect intermittent rain showers to continue through the
weekend with a cold front moving through on Saturday. Highs will
be in the 60s and 70s even with all the rain and cloud cover in
the area.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1238 PM CDT Sun Mar 29 2026

Mid-level clouds have pushed off to the northeast and have left
us with clear skies through the rest of the period. Southerly
winds will continue to be gusty up to 25 knots for the rest of
today and tonight. Wind shear near 40 knots will also be present
overnight. Winds stay elevated and turn southwesterly for Monday
and will be even stronger gusting up to 30 knots.

&&

.CLIMATE...
Issued at 135 AM CDT Sun Mar 29 2026

Record High Temperatures:

Monday March 30:
KSGF: 82/1963  Forecast: 84
KJLN: 84/1904  Forecast: 84
KVIH: 80/1978  Forecast: 84
KUNO: 82/1968  Forecast: 82

Tuesday March 31:
KSGF: 87/1974  Forecast: 83
KVIH: 84/2010  Forecast: 83
KUNO: 85/1981  Forecast: 83

Record Warmest Minimum Temperatures:

Tuesday March 31:
KSGF: 62/1967  Forecast: 63
KJLN: 65/1967  Forecast: 66
KVIH: 61/1967  Forecast: 64
KUNO: 58/1967  Forecast: 60

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Soria
LONG TERM...Soria
AVIATION...Soria
CLIMATE...Lindenberg
Hazardous weather outlook, Mar 29, 2:54 PM CST, 1 minute before
Hazardous Weather Outlook
National Weather Service Springfield MO
354 PM CDT Sun Mar 29 2026

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-302100-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
354 PM CDT Sun Mar 29 2026

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited non thunderstorm wind risk.
  Elevated fire weather risk.

DISCUSSION...

Elevated fire weather conditions are occurring today with low
humidity values in the 30-40% range and gusty winds of 25 to 35
mph.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Windy conditions are expected on Monday and Tuesday with wind
gusts approaching advisory criteria in the west on Monday with
gusts of 35 to 40 mph possible.

Several rounds of showers and thunderstorms will move through
from Tuesday night through next weekend.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Soria

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Camden

When
March 29, 2:55 PM CST to 7:55 PM CST
Where
Camden forecast zone
Reported by
Fire Department/Rescue
Coordinates
38.027, -92.766 (the zone’s center; the record gives no point)

A 582 acre wildfire occurred in the area of State Highway FF and Lick Creek Road in Edwards, Missouri on the afternoon and evening of March 29th. No structures were damaged or destroyed, and no injuries were reported.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2026Every state in 2026This day in weather historyWarnings in Missouri, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1316979.